Doctor insights on:
No: According to pubmed, ahfs consumer medication information, methimazole does not have side effects to the eyes. Its side effects include:skin rash, upset stomach, , dizziness etc.. Methimazole is normally used to treat hyperthyrodism. Thyroid diseases can however affect the eyes and cause dry eyes and other eye diseases. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0000686/ http://emedicine.Medsca. ...Read more
About 4-6 weeks: Tapazole(methimazole) has a slow onset of action. With initiation/change of dose, it may take ~4-6 weeks before symptomatic improvement is noticed (thus other therapies are used with tapazole for initial symptomatic relief). Depending on patient variables complete response could be achieved in 2- 4 months.Keep scheduled visits with your doctor for monitoring. Report any unresolved skin rashes. ...Read more
No known interaction: There is no known drug interaction between the two medicines and so if needed to be used, they should be ok to take. I assume you are hyperthyroid and thus taking tapzole? Since hyperthyroidism can cause wt loss, i would recommend waiting until your thyroid status is stablized/corrected before taking xenical. Consult with doc. Good luck. ...Read more
I have a bad cold, what over-the-counter meds can I take with tapazole (methimazole). 2 years since I've been sick. Sucks.
Hyperthyroid every year only 4-5mos.Normalizes by itself.5yrs now. My drs. Can't tell why just suggest tapazole (methimazole).Pls help.What is causing re-ocurance?
Autoimmune: The most common cause for hyperthyroidism in your age group is graves disease. This is an autoimmune disorder in which an antibody is stimulating your thyroid. The level of the antibody can vary, thereby causing your thyroid level to vary. Since it has been 5 yrs of recurrent hyperthyroidism, it is unlikely that it will simply stop happening. You should consider radioactive iodine when it recurs. ...Read more
I have toxic thyroid. I have been taking tapazole (methimazole). If something happens that I am not able to get this med any longer. What can I do ?
Does my husband need to continue his tapazole (methimazole) 5mg a day even his ft3, ft4 is normal but his TSH is 0.005?
Yes and no : Yes, he still needs treatment, but depending on how long he has been on his current dose, it may need to be changed. If he has only been on tapazole (methimazole) for a short period of time, it is reasonable to continue on the same dose and recheck in a few weeks because it takes longer for the TSH to normalize than the T4 and t3. If he has been on this dose for a few months, it may be time to increase it. ...Read moreSee 2 more doctor answers
My husband is 32 years old with left sided exopthalmos, he is on medication of tapazole (methimazole) 5mg a day? Does he need to take again prednisone and how long?
Possibly: It sounds like your husband has graves disease. Taking tapazole (methimazole) controls the thyroid level but does not affect his eyes if the exophthalmos is due to graves disease. Prednisone can be helpful if there is a lot of inflammation associated with his eyes. This needs to be evaluated by an ophthalmologist with expertise in graves eye disease, typically a neuro-ophthalmologist. ...Read more
Typically 5 days: In our lab...5 days.Get a more detailed answer ›
Should not lose: Graves' disease is condition in which an enlarged hyperactive thyroid gland makes too much thyroid hormone. Tapazole (methimazole) is a medication that treats graves' by lowering thyroid hormone production. Most (not all) patients with graves' or hyperthyroid conditions lose weight because extra thyroid hormone burns calories. Thus, tapazole (methimazole) usually causes weight gain unless thyroid level is still too high. ...Read more
Runny nose?: I have looked around and it has been difficult to find the typical rash caused by methimazole. I would ask about timing of methimazole to when the rash appeared, if weather, I would expect also runny nose, itchy eyes and maybe sore throat and cough. I can say that medication induced rashes are usually generalized, not only in one area. I would suggest discussing with Endo or Derm. Hope it helps ...Read more
Graves disease - does it make a difference if i take 5 mg of tapazole (methimazole) every other day vs taking 2.5 mg daily?
Prefer not.: Best person toask iis your doctor who prescribed you this medication. He knows you much better than us. ...Read more
My lab work came back with low WBC 3.69. Everything else is fine . Is this reason for concern ? Only medication tapazole (methimazole)
First decrease of tapazole (methimazole) (15mg to 10) shows increases in TSH (from 5 to 9), ft4 (9 to 11; 12-22 norm), ft3 (low norm to mid). What does this mean?
Need less Tapazole (methimazole): I assume you are being treated for an overactive thyroid. Once thyroid levels drop significantly, one has to decrease the dosage of tapazole (methimazole). If you drop the dose too much, your thyroid level would become high again. If you don't drop it enough, the thyroid level remains low. Based on your numbers it looks like the dose of 10 mg is still too much. ...Read more
How soon could i go for blood work after first reduction of tapazole (methimazole) from 15 mg to 10 mg? Tsh was 5 last time (.01 prev.) could TSH rise further?
4-6 weeks: Every 4-6 weeks until stable then less. This should only be something confirmed by the doctor adjusting your medicine of course. Checking thyroid intervals too soon and the results are unreliable--this is why tests are not done sooner unless you are having concerning symptoms--in which case, your doctor wants to know. And, yes, your TSH may still alter or rise but this is unpredictable. ...Read moreSee 1 more doctor answer